Flood, Morgan
- When
- May 7, 10:30 AM EST to May 9, 2:00 AM EST
- Where
- Morgan forecast zone
- Property damage
- $25,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.482, -86.446 (the zone’s center; the record gives no point)
Flooding along White River. Agricultural and bottomlands flooded.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Flooding along White River. Agricultural and bottomlands flooded. Some residences affected. Flood Stage: Crest: Date of Crest:Centerton 1S 12.0 15.29 05/07Spencer 14.0 20.53 05/09
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 7, 2:30 AM EST, 8 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 AM EST TUE MAY 7 2002 FRONTAL BOUNDARY STRETCHES FM LOW PRES IN NRN MI TO N CENTRAL MO AND WRN KS. COOLING CLOUD TOPS ON IR PIX ACRS NRN MO AND WRN IL. 88D STARTING TO SHOW SOME STORM DEVELOPMENT ACRS THE CWA...AHEAD OF THE MAIN AREA OF STORMS FURTHER WEST ACRS MO AND IL. FCST WL FOCUS ON PCPN TDY. WL GO WITH HI POPS TDY AS TSTMS ACRS MO AND IL SHUD PROPAGATE ACRS THE FA ACCORDING TO 850-300MB THICKNESSES AND CORFIDI VECTORS. SIMILAR TO MONDAY...EXPECT A BREAK IN THE PCPN THIS AFTERNOON IN THE WAKE OF THE CURRENT ROUND OF TSTMS. FRONTAL BOUNDARY TO SLIDE S ACRS INDIANA TDY WITH GOOD MOISTURE AND VV AVAILABLE TONIGHT. HENCE ANOTHER ROUND OF RW/TSTMS. MODELS IN GENERAL AGREEMENT WITH LOWER LVL FEATURES BUT NGM/ETA DISAGREE WITH REGARD WITH WEAK UPPER LVL FEATURES ACRS THE AREA. LIKE THE MORE ORGANIZED AND STRONGER ETA UPPER LVL FEATURES AS STORMS SHUD BE GENERATED AHEAD OF DIURNAL LLJ. FRONT PULL NORTH AGAIN ON WED AND IND WL REMAIN IN THE WARM SECTOR. CANNOT RULE OUT PCPN FOR WED...BUT MAIN FOCUS SHOULD BE ACRS THE NRN PART OF THE CWA AS THE FRONT PULLS NORTH. CD FRONT SWINGS THROUGH ON THURSDAY MORE AND THE RESULT WL BE MORE SHOWERS AND STORMS. WITH PCPN CHCS CONTINUING TDY WL KEEP FFA ACRS THE SRN TIER OF COUNTIES TDY. GOOD WAA OVR THE FCST PD. MAV/FWC TEMPS LOOK GOOD CONSIDERING H8 TEMPS. IND...NONE. PUMA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
525 AM EST TUE MAY 07 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0437 AM CLINTON IN SMALL STREAM FLOODING
05/07/02 VERMILLION REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 AM EST TUE MAY 07 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 AM CLINTON IN FLOOD
05/07/02 VERMILLION REPORTED BY LAW
ENFORCEMENT OFFICIAL.
EVACUATION IMPLEMENTED
FOR 10-12 BLOCKS IN THE
CITY OF CLINTON.INZ051>057-060>065-067>072-071250- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 719 AM EST TUE MAY 7 2002 ...SEVERE THUNDERSTORM WATCH 247 IS NO LONGER IN EFFECT FOR CENTRAL INDIANA... THE SEVERE THUNDERSTORM WATCH FOR VIGO...CLAY...OWEN...MORGAN... JOHNSON...SHELBY...RUSH...SULLIVAN...GREENE...MONROE...LAWRENCE... BROWN...BARTHOLOMEW...DECATUR...KNOX...DAVIESS...MARTIN...JACKSON AND JENNINGS COUNTIES IS CANCELLED. THE STORMS HAVE WEAKENED IN INTENSITY AND MOVED SOUTH OF CENTRAL INDIANA. THE THREAT FOR SEVERE WEATHER HAS DIMINISHED. FLOODING WILL REMAIN A THREAT ACROSS CENTRAL INDIANA AS LIGHT TO MODERATE RAIN CONTINUES AND FLOODING FROM EARLIER HEAVY RAINS RUNS-OFF. PUMA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
744 AM EST TUE MAY 07 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 AM (IND)INDNPLS INTL ARPT IN FLOOD
05/07/02 MARION STAFFORD ROAD WEST OF
AIRPORT FLOODED.
REPORTED BY NWS EMPLOYEE.
0615 AM 3 E FRANKLIN IN FLOOD
05/07/02 JOHNSON COUNTY ROAD 500W SOUTH
OF SR144 FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0725 AM SHELBYVILLE IN FLOOD
05/07/02 SHELBY INTERSECTION OF COUNTY
ROADS 600N AND 700W
FLOODED. ALSO SR9 FIVE
MILES SOOUTH OF
SHELBYVILLE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
810 AM EST TUE MAY 07 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 AM TERRE HAUTE IN FLOOD
05/07/02 VIGO SEVERAL ROADS CLOSED.
BRIDGE OUT BETWEEN
JONES AND WHITESELL.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 AM 3 E MOORESVILLE IN FLOOD
05/07/02 MORGAN PARTS OF MANN ROAD
FLOODED.. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0725 AM 1 S NEW HOPE IN FLOOD
05/07/02 OWEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 AM 9 SE COLUMBUS IN FLOOD
05/07/02 BARTHOLOMEW WATER OVER ROAD NEAR
900E AND 400S .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0805 AM 5 S NASHVILLE IN FLOOD
05/07/02 BROWN STATE ROAD 135 CLOSED
DUE TO HIGH WATER.
CREEKS OUT OF BANKS IN
SEVERAL AREAS. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
816 AM EST TUE MAY 07 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0809 AM 5 NE BLOOMINGTON IN FLOOD
05/07/02 MONROE NUMEROUS ROADS CLOSED
DUE TO HIGH WATER
ACROSS THE COUNTY.
NORTH SHORE ROAD OF
LAKE LEMON CAVING IN .
REPORTED BY COUNTY
HIGHWAY.The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296339, 5296340.